MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. BALLOON2

SHIRAKAWA OLYMPUS CO., LTD. BALLOON2
Model Number MH-303
Medical Device Problem Code Problem with Sterilization (1596)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No devices were returned for evaluation.The customer reported that a non-sterilized balloon was used with patient; this issue could be confirmed.This issue is listed as a hazard in the device risk analysis.The device history record could not be reviewed; no lot number information was provided.The device instructions for use document was reviewed.Review showed relevant instruction under the sterilization section: "make sure to perform ethylene oxide gas sterilization prior to use.As to the sterilization methods, refer to the instruction manual of an ethylene oxide gas sterilization device.For the conditions of ethylene oxide gas sterilization, refer to table 1 and 2." review of the device label showed the handling methods section stated "sterilize as necessary".The package insert labeling, however, stated "always sterilize".The difference between the labels was identified as a potential cause of the issue.However, the root cause of the reported issue was not definitely confirmed.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported to olympus that the balloon was used during a diagnostic ultrasound endoscopy procedure.The customer had not performed gas sterilization of the balloon prior to use.The procedure was completed with the same device.There were no reports of patient harm or health damage.This report is related to linked patient identifiers (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it can be presumed that the event was caused because the user was not aware that sterilization was necessary because the label was wrong.Olympus will continue to monitor field performance for this device.

Brand Name
BALLOON2
Common Device Name
BALLOON
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18301853
Report Number3002808148-2023-14048
Device Sequence Number15187643
Product Code FDF
UDI-Device Identifier04953170355721
UDI-Public04953170355721
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K926514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GF-UE290: ULTRASOUND GASTROINTESTINAL VIDEOSCOPE
Patient SexUnknown